MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 82090-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Stenosis (2263); Thrombosis/Thrombus (4440)
Date of Event 03/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effects of thrombosis and stenosis are listed in the xact carotid stent system instructions for use as possible adverse events associated with the use of this device.It is possible that over time fatigue due to the stent being implanted on a bend resulted in the reported stent separation; however, this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Additionally, it is possible the reported difficulties caused/contributed to the reported patient effects; however, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a xact self expanding stent was implanted on a bend to treat the left internal carotid artery with heavy calcification, mild tortuosity and 90% stenosis.One year later at follow up on (b)(6) 2024, the stent was noted to be separated and there was thrombosis inside the stent confirmed by angiography, and severe stenosis occurred.No treatment was performed.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18987897
Report Number2024168-2024-03761
Device Sequence Number2858846
Product Code NIM
UDI-Device Identifier08717648010262
UDI-Public(01)08717648010262(17)251031(10)2111661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number82090-01
Device Lot Number2111661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2024
Initial Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown